Alert archive / Indiana / Flash Flood Warnings in 2004
Flash Flood Warning 30, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 14, 2004, 3:52 PM CDT for Gibson County, Indiana. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 3:52 PM CDT (20:52 UTC)
- Expired
- Jun 14, 2004, 5:45 PM CDT
- In force
- 113 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Gibson County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 142052
FFWPAH
INC051-142245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
352 PM CDT MON JUN 14 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GIBSON COUNTY IN SOUTHWEST INDIANA
* UNTIL 545 PM CDT
* AT 343 PM CDT(343 PM EST)...DOPPLER RADAR SHOWED NEARLY STATIONARY
STORMS OVER SOUTHERN GIBSON COUNTY. RADAR INDICATED OVER 2 INCHES
OF RAIN HAS FALLEN IN THE PAST HOUR. RAINFALL RATES OVER 2 INCHES
PER HOUR COULD PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN THROUGH 430
PM.
* LOCATIONS IMPACTED INCLUDE FORT BRANCH...HAUBSTADT...OAKLAND
CITY...AND OWENSVILLE.
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.
LAT...LON 3821 8733 3821 8748 3818 8748 3818 8769
3821 8769 3821 8782 3833 8778 3835 8732
$$
ML2 follow-up statements
000 WGUS73 KPAH 142200 FFSPAH INC051-142245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 459 PM CDT MON JUN 14 2004 ...FLASH FLOOD WARNING IN EFFECT FOR GIBSON COUNTY UNTIL 545 PM CDT... AT 450 PM CDT...DOPPLER RADAR SHOWED SHOWERS AND THUNDERSTORMS OVER SOUTHERN GIBSON COUNTY SLOWLY DRIFTING SOUTH. RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN HAS FALLEN SINCE 300 PM CDT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTH OUT OF GIBSON COUNTY THROUGH 515 PM CDT. WATER HAS BEEN REPORTED FLOWING OVER ROADS IN THE SOUTHERN PART OF THE COUNTY AND THIS WILL TAKE A WHILE TO SUBSIDE AND DRAIN. USE CAUTION WHEN TRAVELING IN THIS AREA THIS EVENING. NEVER DRIVE OR WALK ACROSS A FLOODED ROADWAY. $$ ML
000 WGUS73 KPAH 142248 FFSPAH INC051-142300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 547 PM CDT MON JUN 14 2004 THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR GIBSON COUNTY IN SOUTHWEST INDIANA HAS BEEN ALLOWED TO EXPIRE. THE THUNDERSTORMS THAT PRODUCED THE VERY HEAVY RAINFALL AND FLOODING HAS WEAKENED SIGNIFICANTLY AND MOVED SOUTH. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:48 AM CDT, 13 hours 4 minutes earlier.
Area forecast discussion, Jun 14, 2:48 AM CDT, 13 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 248 AM CDT MON JUN 14 2004 CURRENT FORECAST PACKAGE IN GOOD SHAPE. ONLY A FEW TWEAKS HERE AND THERE. SCATTERED CONVECTION JUST NOW MOVING INTO THE CWA BETWEEN THE BOOTHEEL OF MISSOURI AND THE SOUTHEAST CORNER OF OUR CWA IN RESPONSE TO A SHORT WAVE MOVING EASTWARD ACROSS THE AREA. THIS ENERGY WILL BE EAST OF THE CWA BY MIDDAY...AND DUE TO LACK OF MOISTURE AND ANY GOOD FORCING MECHANISM IN ITS WAKE...WILL LEAVE THE AFTERNOON DRY. FEEL THAT A SIMILAR SITUATION WILL EXIST TONIGHT...IE LACK OF MOISTURE AND FORCING...SO WILL KEEP DRY. ON TUESDAY SOUTHERLY WINDS AHEAD OF AN H5 LOW OVER THE SOUTHERN PLAINS WILL PUSH DEEPER MOISTURE ALONG WITH WEAK LIFT NORTHWARD INTO THE CWA WHICH COULD PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. THIS SCENARIO WILL CONTINUE INTO TUESDAY NIGHT SO WILL KEEP CHC POPS THERE. ON WEDNESDAY H5 LOW BEGINS TO OPEN UP AND MOVE EASTWARD. THIS WILL ONLY SERVE TO INCREASE DYNAMICS ACROSS THE AREA SO WILL GO FOR HIGHER CHC POPS ON WEDNESDAY. WILL MAKE NO CHANGES BEYOND WEDNESDAY (5TH PERIOD). TEMPERATURE-WISE...WITH NO REAL CHANGE IN AIRMASSES AND TO STAY IN LINE WITH PERSISTENCE...WILL FOLLOW GUIDANCE AND KEEP OVERNIGHT LOWS IN THE UPPER 60S TO NEAR 70 AND DAYTIME HIGHS IN THE MID 80S TO NEAR 90. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP
Hazardous weather outlook, Jun 14, 3:45 AM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 AM CDT MON JUN 14 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-151000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 345 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING. THERE IS A SLIGHT CHANCE THAT A COUPLE OF STORMS COULD BECOME SEVERE GENERALLY NORTH OF THE OHIO RIVER. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS MOST EVERY DAY AND NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A REMOTE CHANCE THAT SPOTTERS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 14, 2:09 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 154 PM CDT MON JUAN 14 2004 MOZ108>112-114-142054- BUTLER MO-MISSISSIPPI MO-NEW MADRID MO-RIPLEY MO-SCOTT MO- STODDARD MO- INCLUDING THE CITIES OF...ADVANCE...BENTON...BERNIE...BLOOMFIELD... CHAFFER...CHARLESTON...DEXTER...DONIPHAN...EAST PRAIRIE...LILBOURN... MINER...NEW MADRID...ORAN...POPLAR BLUFF...PORTAGEVILLE... SCOTT CITY AND SIKESTON 154 PM CDT MON JUAN 14 2004 ...FUNNEL CLOUDS AND POSSIBLE LAND SPOUTS OBSERVED IN SOUTHEAST MISSOURI... AT 150 PM...SCATTERED THUNDERSTORMS WERE QUICKLY DEVELOPING OVER THE BOOTHEEL OF MISSOURI. REPORTS FROM THE PUBLIC INDICATE ONE OF THE STORMS JUST SOUTHEAST OF BERNIE WAS PRODUCING FUNNEL CLOUDS AND POSSIBLY EVEN A LANDSPOUT. LANDSPOUTS ARE VERY WEAK TORNADO LIKE CIRCULATIONS THAT USUALLY PRODUCE ONLY MINIMAL DAMAGE...AND STAY ON THE GROUND FOR VERY SHORT DURATIONS. THEY ALSO USUALLY MANY TIMES ATTACHED TO SLOW MOVING STORMS IN AREAS NEAR THE MISSISSIPPI RIVER. THE ATMOSPHERE DOES NOT APPEAR CONDUCIVE FOR LONG LIVED OR STRONG TORNADOES. THE THUNDERSTORM ACTIVITY WILL REMAIN A POSSIBILITY DURING THE REST OF THE AFTERNOON...THEN SHOULD DIMINISH THIS LATER THIS EVENING AS THE SUN SETS.
Nearby
Flash Flood Warnings in Indiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.